Alert archive / Texas / Red Flag Warnings in 2025

Red Flag Warning 8, NWS Austin/San Antonio, TX

April 12, 202523 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Apr 12, 2025, 1:30 AM CDT for 23 counties in Texas. It took effect at Apr 12, 2025, 1:00 PM CDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2025, 1:30 AM CDT (06:30 UTC)
In effect from
Apr 12, 2025, 1:00 PM CDT
Expired
Apr 13, 2025, 10:00 PM CDT
In force
33 hr
Issued by
NWS Austin/San Antonio, TX
All 23 counties

Atascosa County, TX, Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 105 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 6.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2025-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2025-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
2948 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

653 
WWUS84 KEWX 120630
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
130 AM CDT Sat Apr 12 2025

...Critical Fire Weather Conditions this Weekend...

.An increase in southerly winds will take place today and Sunday
across South Central Texas, strongest this afternoon and evening
across the Rio Grande, southern Edwards Plateau, and western Hill 
Country. The stronger winds will expand in coverage Sunday
afternoon and evening into the remainder of the Hill Country and
I-35 corridor. Low RH values, combined with the breezy southerly 
flow and dry to extremely dry fuel conditions, will produce a 
period of critical fire weather conditions this afternoon and 
evening across the Rio Grande, southern Edwards Plateau, and 
western Hill Country and another period Sunday afternoon and 
evening from the Rio Grande to the I-35 corridor.

TXZ183>185-202-203-217-218-228-122000-
/O.NEW.KEWX.FW.W.0008.250412T1800Z-250414T0300Z/
Val Verde-Edwards-Real-Kinney-Uvalde-Maverick-Zavala-Dimmit-
130 AM CDT Sat Apr 12 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
CDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE RIO
GRANDE, SOUTHERN EDWARDS PLATEAU, AND WESTERN HILL COUNTRY...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for gusty wind and low relative humidity, which 
is in effect from 1 PM this afternoon to 10 PM CDT Sunday.

* AFFECTED AREA...Rio Grande, southern Edwards Plateau, and
  western Hill Country.

* TIMING...From 1 PM this afternoon to 10 PM CDT Sunday.

* WINDS...Southeast 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 10 to 15 percent.

* IMPACTS...Any fires that develop will rapidly increase in size 
  and intensity, move quickly, and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ171>173-186>192-204>206-219-220-122000-
/O.NEW.KEWX.FW.A.0006.250413T1800Z-250414T0300Z/
Llano-Burnet-Williamson-Kerr-Bandera-Gillespie-Kendall-Blanco-
Hays-Travis-Medina-Bexar-Comal-Frio-Atascosa-
130 AM CDT Sat Apr 12 2025

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HILL
COUNTRY AND I-35 CORRIDOR..

The National Weather Service in Austin/San Antonio has issued a
Fire Weather Watch for wind and low relative humidity, which is
in effect from Sunday afternoon through Sunday evening.

* AFFECTED AREA...Hill Country and I-35 corridor.

* TIMING...From Sunday afternoon through Sunday evening.

* WINDS...South 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 15 to 25 percent.

* IMPACTS...Any fires that develop will rapidly increase in size
  and intensity, move quickly, and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
4 follow-up statements
366 
WWUS84 KEWX 121924
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
224 PM CDT Sat Apr 12 2025

...Critical Fire Weather Conditions this Weekend...

.Increasing southerly winds take place today and Sunday across 
South Central Texas, strongest this afternoon and evening across 
the Rio Grande, southern Edwards Plateau, and western Hill 
Country. The stronger winds will expand in coverage Sunday 
afternoon and evening into the remainder of the Hill Country and 
I-35 corridor. Low RH values, combined with the breezy southerly 
flow and dry to extremely dry fuel conditions, will produce a 
period of critical fire weather conditions through this afternoon 
and evening across the Rio Grande, southern Edwards Plateau, and 
western Hill Country and another period during Sunday afternoon 
and evening from the Rio Grande eastward into the western Hill
Country and perhaps as far east as the Hill Country and I-35 
corridor.

TXZ183>185-202-203-217-218-228-131000-
/O.CON.KEWX.FW.W.0008.000000T0000Z-250414T0300Z/
Val Verde-Edwards-Real-Kinney-Uvalde-Maverick-Zavala-Dimmit-
224 PM CDT Sat Apr 12 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE RIO GRANDE,
SOUTHERN EDWARDS PLATEAU, AND WESTERN HILL COUNTRY...

* AFFECTED AREA...Rio Grande, southern Edwards Plateau, and
  western Hill Country.

* TIMING...Until 10 PM CDT Sunday.

* WINDS...Southeast 10 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 10 to 15 percent.

* TEMPERATURES...Up to 98.

* IMPACTS...Any fires that develop will rapidly increase in size
  and intensity, move quickly, and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ171>173-186>192-204>206-219-220-131000-
/O.CON.KEWX.FW.A.0006.250413T1800Z-250414T0300Z/
Llano-Burnet-Williamson-Kerr-Bandera-Gillespie-Kendall-Blanco-
Hays-Travis-Medina-Bexar-Comal-Frio-Atascosa-
224 PM CDT Sat Apr 12 2025

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HILL
COUNTRY AND I-35 CORRIDOR..

* AFFECTED AREA...Hill Country and I-35 corridor.

* TIMING...From Sunday afternoon through Sunday evening.

* WINDS...South 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 18 to 25 percent.

* TEMPERATURES...Up to 93.

* IMPACTS...Any fires that develop will rapidly increase in size
  and intensity, move quickly, and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
802 
WWUS84 KEWX 130650
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
150 AM CDT Sun Apr 13 2025

...Critical Fire Weather Conditions this Afternoon and Evening...

.Breezy southerly winds will occur today across South Central 
Texas, sustained around 15 to 25 mph with gusts around 35 mph.
This will coincide with low afternoon humidity ranging from around
10 percent along the Rio Grande to 20 to 25 percent along the I-35
corridor. When combined with dry to extremely dry fuels, these
wind and low humidity values will produce a period of critical 
fire weather conditions this afternoon and evening from the Rio 
Grande to the I-35 corridor.

TXZ171>173-186>192-204>206-219-220-132000-
/O.UPG.KEWX.FW.A.0006.250413T1800Z-250414T0300Z/
/O.EXB.KEWX.FW.W.0008.250413T1800Z-250414T0300Z/
Llano-Burnet-Williamson-Kerr-Bandera-Gillespie-Kendall-Blanco-
Hays-Travis-Medina-Bexar-Comal-Frio-Atascosa-
150 AM CDT Sun Apr 13 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HILL
COUNTRY AND I-35 CORRIDOR..

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for wind and low relative humidity, which is in
effect from 1 PM this afternoon to 10 PM CDT this evening. 

* AFFECTED AREA...Hill Country and I-35 corridor.

* TIMING...From 1 PM this afternoon to 10 PM CDT this evening.

* WINDS...South 20 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 18 to 25 percent.

* TEMPERATURES...Up to 89 to 93.

* IMPACTS...Any fires that develop will rapidly increase in size
  and intensity, move quickly, and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ183>185-202-203-217-218-228-132000-
/O.CON.KEWX.FW.W.0008.000000T0000Z-250414T0300Z/
Val Verde-Edwards-Real-Kinney-Uvalde-Maverick-Zavala-Dimmit-
150 AM CDT Sun Apr 13 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE RIO GRANDE,
SOUTHERN EDWARDS PLATEAU, AND WESTERN HILL COUNTRY...

* AFFECTED AREA...Rio Grande, southern Edwards Plateau, and
  western Hill Country.

* TIMING...Until 10 PM CDT this evening.

* WINDS...Southeast 15 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 10 to 15 percent.

* TEMPERATURES...Up to 92 to 100.

* IMPACTS...Any fires that develop will rapidly increase in size 
  and intensity, move quickly, and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
473 
WWUS84 KEWX 131848
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
148 PM CDT Sun Apr 13 2025

...Critical Fire Weather Conditions Continues Through Evening...

.Breezy southerly winds continues through this afternoon and
evening across South Central Texas, with sustained values around 
15 to 25 mph with gusts up to 35 mph. This will coincide with low
afternoon humidity ranging from around 10 percent along the Rio 
Grande to 20 to 25 percent along the I-35 corridor. When combined 
with dry to extremely dry fuels, these wind and low humidity 
values will produce a period of critical fire weather conditions 
this afternoon and evening from the Rio Grande to the I-35 
corridor.

TXZ171>173-183>192-202>206-217>220-228-140300-
/O.CON.KEWX.FW.W.0008.000000T0000Z-250414T0300Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar-
Comal-Maverick-Zavala-Frio-Atascosa-Dimmit-
148 PM CDT Sun Apr 13 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS ALONG AND
WEST OF THE I-35 CORRIDOR...

* AFFECTED AREA...Rio Grande, southern Edwards Plateau, Hill
  Country and the I-35 corridor

* TIMING...Until 10 PM CDT this evening.

* WINDS...South 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...10 to 25 percent.

* TEMPERATURES...90 to 100 degrees.

* IMPACTS...Any fires that develop will rapidly increase in size
  and intensity, move quickly, and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
657 
WWUS84 KEWX 140258
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
958 PM CDT Sun Apr 13 2025

...RED FLAG WARNING EXPIRES AT 10 PM CDT...

.The Red Flag Warning will be allowed to expire at 10 PM CDT as 
wind speed decreases below Red Flag Warning criteria.

TXZ171>173-183>192-202>206-217>220-228-140400-
/O.EXP.KEWX.FW.W.0008.000000T0000Z-250414T0300Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar-
Comal-Maverick-Zavala-Frio-Atascosa-Dimmit-
958 PM CDT Sun Apr 13 2025

...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR THE
WESTERN HILL COUNTRY, SOUTHERN EDWARDS PLATEAU, AND RIO GRANDE...

The Red Flag Warning will be allowed to expire at 10 PM CDT as 
wind speed decreases below Red Flag Warning criteria.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 12, 12:14 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 12, 12:14 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1214 AM CDT Sat Apr 12 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Saturday night)
Issued at 146 PM CDT Fri Apr 11 2025

Key Message:

- Elevated to Near-Critical Fire Weather Saturday Afternoon across
  the Rio Grande Plains and Southern Edwards Plateau

A weak frontal system is located roughly from Rocksprings to
Kerrville to Giddings as of 1 PM CDT. The boundary is forecasted to
slightly push to the southwest for the rest of the afternoon and
evening and then washes out. A few hires models suggest for a few
isolated showers to develop across parts of the southern Edwards
Plateau late afternoon/early evening. They were more aggressive
showing isolated shower activity in previous runs. We will keep 10
percent or less over that area for consistency. Otherwise, a dry
airmass continues to push over parts of the Hill Country with dew
points in the mid 40s and the rest of the local area in the lower to
mid 50s to lower 60s along the coastal plains. Today's highs to
reach the mid 80s to mid 90s along the Rio Grande.

A few high clouds are expected to move from aloft this evening while
low clouds and patchy fog are expected to develop overnight/dawn
along the coastal plains. Overnight lows are forecasted to range
from the mid 50s over the northeast to mid 60s over the Rio Grande.

Southerly wind flow increases on Saturday especially along the Rio
Grande and Southern Edwards Plateau. Minimum relative are forecasted
to range from the teens to lower 20 percent. That said, near to near
critical fire weather conditions are in store for those locations.
We will monitor closely new data for future weather packages in case
of needing a Fire Danger Statement for the above mentioned areas on
Saturday afternoon.

For Saturday night, expect clear skies during the evening with low
clouds developing overnight with lows in the lower 60s.

&&

.LONG TERM...
(Sunday through Friday)
Issued at 146 PM CDT Fri Apr 11 2025

Key Messages:

- Above Average Warmth and Rain Free Conditions Continue

- Breezy Sunday with Fire Weather Concerns Western Half of Area

A west-northwesterly flow aloft continues through the period across
South-Central Texas under a persistent ridging signal as the active
storm track favors the Midwest through the Mid-Atlantic region. A
surface low advancing from Kansas into Iowa on Sunday helps to keep
the pressure gradient tighter across our region and will yield to
breezy southerly winds across our region through sunset. The gusty
winds combined with low humidity yield to an increase in the fire
weather concerns across the western half of our region. Please see
the fire weather discussion for additional details. The arrival of a
weak cold front is then expected on Monday night. This front looks
to remain rain free and brings only a slight dip in the temperature
department by around 5 degrees under the modest east-northeast flow
from Tuesday into Wednesday. A southerly and even more humid flow
then returns and temperatures will respond by warming back up again
Through Thursday into Friday. The next cold front then may arrive
sometime from Friday afternoon into Friday night. Cloud coverage
increases next week, but will be mainly concentrated with bouts of
morning low stratus.

&&

.AVIATION...
(06Z TAFS)
Issued at 1214 AM CDT Sat Apr 12 2025

VFR conditions through the TAF period. S to SE winds, increasing
15Z-18Z to around 10-15KT with gusts 20-25KT along the I-35 corridor
at AUS/SAT, and 15-20KT with gusts 25-30KT along the Rio Grande at
DRT.

&&

.FIRE WEATHER...
Issued at 146 PM CDT Fri Apr 11 2025

Elevated to near critical fire weather conditions could develop for
Saturday afternoon across portions of the Edwards Plateau and Rio
Grande Plains. Sunday afternoon may see the fire weather concerns
become more widespread to where locations along and west of US
highway 281 could see near critical to critical fire weather
conditions. This will be the result of south winds around 15 to 25
mph with higher gusts, well above average temperatures, humidity
levels as low as 10 to 25 percent, critically dry fuels, and a
recent lack of wetting rains over the past week. Fire weather
product issuance (Fire Danger Statement, Fire Weather Watch and/or
Red Flag Warning) will be assessed in upcoming forecast cycles.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              88  62  91  62 /   0   0   0   0
Austin Bergstrom Intl Airport  88  59  91  61 /   0   0   0   0
New Braunfels Muni Airport     89  59  92  61 /   0   0   0   0
Burnet Muni Airport            88  62  92  61 /   0   0   0   0
Del Rio Intl Airport           95  64  99  65 /   0   0   0   0
Georgetown Muni Airport        88  60  92  61 /   0   0   0   0
Hondo Muni Airport             90  56  95  58 /   0   0   0   0
San Marcos Muni Airport        88  58  92  60 /   0   0   0   0
La Grange - Fayette Regional   86  59  90  62 /   0   0   0   0
San Antonio Intl Airport       88  60  92  62 /   0   0   0   0
Stinson Muni Airport           90  60  93  62 /   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.

&&

Short-Term...17
Long-Term...Brady
Aviation...76

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 1:30 AM CDTFire Weather WatchEWXAtascosa, Bandera, Bexar, Blanco, Burnet, Comal and 9 more24 hr

Nearby

Red Flag Warnings in Texas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.